Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from paranoid schizophrenia. Taking manohexy, pipra and valporil. Why am I having hand tremors?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5056 Questions

default
Posted on Thu, 18 Apr 2013 in Brain and Spine
Question: I am a patient suffering from paranoid schizophrenia taking SupraBenz 1 - 0 -- 1
Manohexy 1 - 0 - 0
Pipra 30 0 - 0 - 1
Valporil CR 300 0 - 0 - 1
I face only one problem of hand tremors Escitapax 10 0 - 0 - 1
doctor
Answered by Dr. Seikhoo Bishnoi 18 minutes later
Hello
Welcome to Health Care Magic

You are a 51 year old male suffering from Schizophrenia and you are currently on
Suprabenz or etizolam twice daily
Manohexy or Trihexyphenidyl once daily
Pipra or Aripiprazole 30 once in night
Valprin or Sodium Valporate 300 one in night
Escitalopram 10 in night

You are other wise stable since last 10 years and on current prescription since last 3 years. Currently you are having symptoms of hand tremors.

The tremors you are having in hands are occurring due to Extra Pyramidal Side effects. You are taking Aripiprazole 30 mg daily. It is a second generation antipsychotic drug. It is a safe drug and has very few metabolic side effects. Although rare but extrapyramidal side effects may be observed with aripiprazole at high doses.
Extrapyramidal side effects as Tremors in hands, salivation, poor facial expression, restlessness or akathesia are seen. These are specifically called as Parkinsonia side effects. Tremors are also observed with valporate but at 300 mg they are not common.

To prevent these side effects usually medicines like Manohexy are given along with antipsychotics. You are currently taking one tablet daily. Please consult with your psychiatrist and start taking it in morning and afternoon doses (twice daily). It will improve tremors.

Hope I cleared your doubt, If you have more questions you can ask again in follow up.

Thanks
Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 8 hours later
Will accupressure help me in any way?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Hello again

No acupressure will not help you in this symptom but it can help you in relaxation. Dose modification and anti cholinesterase drug like Trihemyphenidyl (THP) is must to correct the tremors of Extra pyramidal syndrome.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Piperidines

doctor1 MD

My V.A. Doc gave me pixel- Paroxetine HCL 30 mgs for two months, worked well but then my hair started to shed Fast, and I do have all my hair I was born with....stopped taking it and it slowed down but is still falling out faster then normal. My hair line and top of head are still there but thin.....real thin and I DO know its from Paxil.....slowed to a near stop over ten months now how can I restore what I had before I sue....Thank you Mick desoto

doctor1 MD

I have been diagnosed with Diveticular Disease and also a weak spinchter muscle due to having 3 children.Iam a fit and active person of 64 and i have been suffering with constipation and then when i do have a BM i feel i have not been enough.Then my horrors begin,i can be walking or exercising and i will suffer a uncontrolled leaky BM,it can be runny or sometimes more solid,it is a night mare.I find now,that by taking one tablet of Loperamide daily,i can have this problem more under control.So please,is it safe to take this one Loperamide daily.Thankyou,i await your answer Mrs.S.Griffin

doctor1 MD

I have been using prescribed fentanyl, allowed to use one 100mcg/h, =16.6mg of fentanyl per day. I have used them buccaly instead of wearing them. I have done the conversions, and it equals about 1500 mg of morphine per day. I have been at this dose for the last 3000 days. I m in deep water and i don t know how to get off this stuff . I ve tried several times, and ended up hospitalized each time from the physical withdrawal symptoms.

doctor1 MD

My 12 yr old son has been on risperdal for a year now for depression & anxiety . I wont to take him off because of new studies showing breast problems. I took him to dr last week because of a knot in his right breast, we passed it off as hormones because hes going through puberty. How do I slowly take him off of risperdal, he takes a half of 0.5 mg at night? Thank you, Concerned Mother

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...